Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 31, 2014, 12:39 AM CDT for Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 12:39 AM CDT (05:39 UTC)
- Expired
- Aug 31, 2014, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 119 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS53 KLOT 310539
FFWLOT
ILC075-INC007-073-111-311130-
/O.NEW.KLOT.FF.W.0029.140831T0539Z-140831T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1239 AM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHWEST INDIANA...
SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 630 AM CDT/730 AM EDT/
* AT 1234 AM CDT/134 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT 2 TO 3
INCHES OF RAIN HAS FALLEN FROM NEAR MILFORD TO NEAR REMINGTON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATKINSON...BARCE...CLAYTONVILLE...DUNNINGTON...FOWLER...FREELAND
PARK...KENTLAND...LOCHIEL...OTTERBEIN...PERCY JUNCTION...PERKINS...
RAUB...STOCKLAND...TALBOT AND TEMPLETON.
I-65 BETWEEN MILE MARKERS 200 AND 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4084 8700 4083 8709 4048 8710 4048 8786
4062 8799 4091 8697
$$
KREIN1 follow-up statement
604
WGUS73 KLOT 310706
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
206 AM CDT SUN AUG 31 2014
ILC075-INC007-073-111-310720-
/O.CAN.KLOT.FF.W.0029.000000T0000Z-140831T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
206 AM CDT SUN AUG 31 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON...SOUTHERN
JASPER...SOUTHERN NEWTON AND SOUTHERN IROQUOIS COUNTIES IS
CANCELLED...
AN AREAL FLOOD WARNING REPLACES THE FLASH FLOOD WARNING.
RAINFALL HAS ENDED OVER THE WARNED AREA...BUT STANDING WATER WILL BE
SLOW TO RECEDE DUE TO SATURATED GROUND. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4084 8700 4083 8709 4048 8710 4048 8786
4062 8799 4091 8697
$$
KREINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:14 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 10:14 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1014 PM CDT SAT AUG 30 2014 .DISCUSSION... 221 PM CDT SYNOPSIS...SCATTERED THUNDERSTORMS ARE POSSIBLE NW OF I-55 WHILE A LINE OF STORMS WILL IMPACT AREAS ALONG AND EAST OF I-55 THROUGH THIS EVENING. TOMORROW WILL BE DRY BUT UNSETTLED WEATHER RETURNS MONDAY WITH MULTIPLE CHANCES FOR THUNDERSTORMS. SEVERE STORMS ARE POSSIBLE MONDAY. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH A COUPLE DAYS GETTING INTO THE MID 80S. THROUGH TONIGHT... AN UPPER LEVEL TROUGH IS OVER THE UPPER MISSISSIPPI RIVER VALLEY AND IT WILL PASS OVER THE REGION THROUGH THIS EVENING. A SURFACE LOW IS OVER THE NORTHERN END OF LAKE MI WITH ITS COLD FRONT EXTENDING THROUGH WI AND EASTERN IA. THE LOW WILL CONTINUE NE THROUGH THE NIGHT. HAVE MUCH HIGHER CONFIDENCE IN THE CONVECTIVE FORECAST TODAY COMPARED TO YESTERDAY DUE TO CLEAR FORCING MECHANISMS. EXPECTING TO HAVE TWO AREAS TO MONITOR. THE FIRST IS NORTHWEST OF I-55 WHERE ISOLATED TO SCATTERED STORMS WILL CONTINUE TO FESTER THROUGH THIS AFTERNOON AHEAD OF UPPER LEVEL WAVE AND COLD FRONT. THE BIGGER CONCERN WILL BE ALONG AND SE OF I-55 WHERE A LINE OF SHOWERS AND STORMS HAS ALREADY DEVELOPED. THE LATEST RAP ANALYSIS SHOWS A NICE CORRIDOR OF MOISTURE CONVERGENCE WHERE THE CONVECTION HAS FIRED. THE LATEST AMDAR SOUNDINGS ARE CAPLESS WITH 1000-1500 J/KG OF CAPE. HOWEVER...LAPSE RATES ARE POOR AND WIND SHEAR IS MINIMAL AT BEST. THE AMDAR SOUNDINGS DO HAVE LOW LEVEL INVERTED V/S AND THE RAP ANALYSIS HAS AROUND 1000 J/KG OF DOWNDRAFT CAPE. THEREFORE NOT EXPECTING WIDESPREAD SEVERE WEATHER...BUT A STORM OR TWO MAY PULSE UP AND PRODUCE SEVERE WINDS. HEAVY DOWNPOURS ARE ALSO EXPECTED WITH PWAT VALUES OF 1.6-1.8 INCHES. BASED ON SHORT TERM GUIDANCE...THE AREA MOST CONCERNING IS SOUTH OF A VALPARAISO IN TO GIBSON CITY IL LINE. STORMS WILL CONTINUE TO DEVELOP AND MOVE OVER THIS REGION WITH AMPLE FORCING. THEREFORE IF STORMS TRAIN OVER THE SAME AREA FOR AN EXTENDED PERIOD OF TIME...FLASH FLOODING MAY OCCUR. STORMS DIMINISH AND PUSH EAST OVERNIGHT WHILE HIGH PRESSURE SPREADS OVER THE REGION. WINDS WILL DIMINISH AND FOG IS POSSIBLE. SUNDAY... SUNDAY LOOKS DRY WITH HIGH PRESSURE OVER THE REGION. WE WILL BE IN THE NEXT LOW/S WARM SECTOR WITH 850MB TEMPS AROUND 18C. THEREFORE RAISED HIGH TEMPS INTO THE MID 80S AWAY FROM THE LAKE. THE WEAK PRESSURE GRADIENT WILL ALLOW A LAKE BREEZE TO FORM AND KEEP THE IL LAKEFRONT AROUND 80. GUIDANCE HAS SLOWED THE NEXT LOW SO PUSHED BACK POPS SUNDAY NIGHT. JEE MONDAY... UPPER WAVE DIGGING TOWARDS THE INTER-MOUNTAIN WEST THIS AFTERNOON WILL LIFT ACROSS THE PLAINS INTO THE UPPER MIDWEST ON MONDAY WITH ATTENDANT SURFACE LOW DEEPENING AS IT LIFTS ACROSS ONTARIO TO NEAR JAMES BAY BY LATE MONDAY. A SURFACE FRONT WILL SLOWLY PUSH ACROSS THE REGION MONDAY AND GUIDANCE HAS TRENDED TOWARDS A SLOWER SOLUTION OVER THE LAST 24 HOURS. MODERATE TO STRONG INSTABILITY IS PROGGED TO DEVELOP ALONG AND AHEAD OF THE FRONT WHERE THE GFS ADVERTISES A CORRIDOR OF JUST OVER 2000 J/KG MLCAPE JUST TO THE WEST OF THE CWA MONDAY AFTERNOON. THE BETTER CONVERGENCE ASSOCIATED WITH THE COLD FRONT MAY ARRIVE JUST PAST THE MOST FAVORABLE DIURNAL TIMING IF TIMING TRENDS HOLD TRUE...BUT THE RIGHT ENTRANCE REGION TO THE UPPER JET IS PROGGED TO MOVE OVER THE AREA BY MID TO LATE IN THE EVENING WITH DEEP LAYER SHEAR VALUES INCREASING TO AROUND 40 KT OR SO WHICH WOULD BE SUFFICIENT FOR AN ORGANIZED SEVERE WEATHER THREAT...THOUGH THIS THREAT SHOULD DIMINISH WEST TO EAST AS WE GET LATER INTO THE OVERNIGHT HOURS AND THE BOUNDARY LAYER STABILIZES. TUESDAY THROUGH THURSDAY... A SECONDARY SHORTWAVE TROUGH IS PROGGED TO PUSH ACROSS THE REGION ON TUESDAY BRINGING ADDITIONAL CHANCES FOR SHOWER AND THUNDERSTORMS MAINLY ACROSS SOUTH/SOUTHEASTERN PORTIONS OF THE CWA WHERE THE FRONTAL BOUNDARY MAY STILL SLOWLY BE MAKING A PUSH. MODERATE TO STRONG HEIGHTS RISES QUICKLY BUILD IN BEHIND THIS FEATURE THOUGH AND SHOULD RESULT IN A DRY WEATHER FOR MOST OF THE FORECAST AREA TUESDAY. THE GFS IS PARTICULAR IS HOLDING ONTO SOME POPS NORTH OF THE BOUNDARY WEDNESDAY INTO THURSDAY WHERE PERSISTENT WARM ADVECTION WILL RESULT IN MID LEVEL ASCENT...THOUGH THE ECMWF REMAINS DRY THIS PERIOD. WILL MAINTAIN SLIGHT CHANCE POPS IN THE MEANTIME. FRIDAY THROUGH SATURDAY... THERMAL RIDGE IS EXPECTED TO MOVE BACK OVERHEAD LATE IN THE WEEK WITH H85 TEMPS PUSHING INTO THE LOW 20C RANGE WHICH WILL LEAD TO ANOTHER WARM UP WITH TEMPS INTO THE UPPER 80S. ANOTHER SLOW MOVING COLD FRONT WILL THEN SAG SOUTH ACROSS THE REGION BRINGING RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS. DEUBELBEISS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 03Z... * SLIGHT CHANCE OF FOG/STRATUS EARLY SUNDAY MORNING * CHANCE LAKE BREEZE/WIND SHIFT EASTERLY LATE SUNDAY AFTERNOON IZZI //DISCUSSION...UPDATED 00Z... SCT'D TSRA WILL CONTINUE THIS EVENING TO THE SOUTHEAST OF THE TERMINALS...WITH VFR CONDITIONS EXPECTED CLOSER TO THE TERMINALS. THE TSRA ARE OCCURRING NEAR AND JUST AHEAD OF A WEAK FRONT JUST SOUTH OF THE TERMINALS WITH SLIGHTLY DRIER/LESS HUMID AIR TO THE NORTH OF THE FRONT. GIVEN THE LACK OF RAIN TODAY AND MIXING OUT OF LOW LEVEL MOISTURE...PLUS THE URBAN HEAT ISLAND EFFECTS...NOT ANTICIPATING FOG/STRATUS TO BE MUCH OF AN ISSUE FOR THE CHICAGO TERMINALS. MODEL GUIDANCE IS STILL HITTING THE THREAT OF IFR CIGS/VSBY PRETTY HARD...BUT CONDITIONAL CLIMO SUGGESTS THE CHANCES OF IFR TOMORROW MORNING GIVEN CURRENT CONDITIONS IS FAR LESS THAN 10% SO HAVE GONE WITH VFR FOR MDW/ORD. MAINTAINED MVFR/IFR FOG AT THE MORE FOG PRONE OUTLYING TERMINALS...PARTICULARLY GYY AND DPA. ANY VSBY RESTRICTIONS/FOG THAT DOES FORM OVERNIGHT WILL QUICKLY DISSIPATE BY MID MORNING SUNDAY WITH VFR CONDITIONS EXPECTED THE REMAINDER OF THE DAY. WINDS SHOULD REMAIN LIGHT ENOUGH TO ALLOW A LAKE BREEZE TO DEVELOP...BUT IF IT WERE TO THREATEN ORD/MDW IT LIKELY WOULDN'T DO SO UNTIL VERY LATE IN THE AFTERNOON OR TOWARD EARLY EVENING. IZZI //ORD AND MDW CONFIDENCE...UPDATED 03Z... * MEDIUM-HIGH CONFIDENCE IN NO IFR AT ORD/MDW OVERNIGHT * LOW-MEDIUM CONFIDENCE IN POTENTIAL LAKE BREEZE SUNDAY AFTERNOON * HIGH CONFIDENCE IN ALL OTHER ELEMENTS IZZI //OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z... MONDAY...PERIOD OR TWO OF SHRA/TSRA...STRONG TSRA POSSIBLE. TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR. THURSDAY...SLIGHT CHANCE TSRA...OTHERWISE VFR. FRIDAY...CHANCE TSRA. IZZI && .MARINE... 221 PM CDT MODERATE SOUTHWEST FLOW IS CURRENTLY IN PLACE ACROSS LAKE MICHIGAN WHERE SOUTHWEST WINDS ARE GUSTING 20 TO 25 KTS WITH OCCASIONAL 30 KT WINDS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEARSHORE WATERS THROUGH LATE THIS EVENING. THIS IS AHEAD OF LOW PRESSURE CURRENTLY CENTERED NEAR GREEN BAY. THE LOW WILL DRAG A COLD FRONT SOUTH ACROSS LAKE MICHIGAN TONIGHT TURNING WINDS TO THE NORTHWEST. WINDS WILL ABATE BRIEFLY AS TRANSIENT HIGH PRESSURE PUSHES ACROSS THE NORTHERN LAKES REGION...BUT BY MIDDAY SUNDAY WINDS ARE EXPECTED TO BEGIN TO TURN SOUTHEAST AND START TO RAMP UP AGAIN AHEAD OF ANOTHER AREA OF LOW PRESSURE. THIS NEXT WILL LOW LIFT FROM THE NORTHERN PLAINS...DEEPENING AS IT HEADS TO HUDSON BAY MONDAY NIGHT INTO TUESDAY. SOUTH WINDS ARE EXPECTED TO PEAK MONDAY OVER THE LAKE WITH GUSTS SOLIDLY INTO THE 20 KT RANGE...APPROACHING 30 KT OVER THE NORTH END OF THE LAKE. ANOTHER COLD FRONT WILL SAG SOUTH ACROSS LAKE MICHIGAN MONDAY NIGHT. DEUBELBEISS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 30, 7:51 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 PM CDT SAT AUG 30 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
010100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
751 PM CDT SAT AUG 30 2014 /851 PM EDT SAT AUG 30 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:
ISOLATED WIND GUSTS TO 50 MPH.
TORRENTIAL DOWNPOURS.
CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND EAST
OF INTERSTATE 55 AND GENERALLY SOUTH OF INTERSTATE 80.
DISCUSSION:
AN UPPER LEVEL WAVE IS OVER WISCONSIN AND FAR NW ILLINOIS WHILE A
COLD FRONT STRETCHES FROM NORTHEAST WISCONSIN THROUGH NORTH
CENTRAL ILLINOIS INTO CENTRAL MISSOURI. INSTABILITY IS MAXIMIZED
AHEAD OF THIS BOUNDARY ALONG WITH MOISTURE CONTENT. A STORM OR TWO MAY
PULSE UP TO SEVERE LIMITS AND PRODUCE SEVERE WIND GUSTS...BUT IN
GENERAL EXPECTING STORMS TO PRODUCE WIND GUSTS UP TO 50 MPH. THE
OTHER CONCERN IS HIGH MOISTURE CONTENT LEADING TO TORRENTIAL
DOWNPOURS. LOCALIZED FLOODING IS POSSIBLE PRIMARILY SOUTHEAST OF
INTERSTATE 55 ALONG THE INTERSTATE 57 CORRIDOR IN FORD AND
IROQUOIS COUNTIES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A GOOD CHANCE FOR THUNDERSTORMS MONDAY INTO EARLY
TUESDAY. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY ON
MONDAY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
THERE WILL BE ADDITIONAL SLIGHT CHANCES FOR THUNDERSTORMS
WEDNESDAY NIGHT AND THURSDAY...WITH A BETTER CHANCE OF
THUNDERSTORMS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS EVENING ALONG AND EAST OF INTERSTATE 57.
&&
LMZ740>745-010100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
751 PM CDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS THROUGH
EARLY EVENING.
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR HIGH WINDS
MONDAY.
THERE IS A GOOD CHANCE FOR THUNDERSTORMS MONDAY INTO TUESDAY
MORNING. SOME OF THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN
EXCESS OF 50 KT...ESPECIALLY MONDAY AFTERNOON.
THERE WILL BE ADDITIONAL SLIGHT CHANCES FOR THUNDERSTORMS
WEDNESDAY AND THURSDAY...WITH A BETTER CHANCE OF THUNDERSTORMS
THURSDAY NIGHT THROUGH FRIDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-010100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
751 PM CDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER THE FAR SOUTHERN
END OF THE LAKE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A GOOD CHANCE FOR THUNDERSTORMS MONDAY INTO TUESDAY
MORNING. SOME OF THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN
EXCESS OF 50 KT...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN ON
MONDAY.
THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY.
&&
KMD
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Aug 30, 8:14 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 PM CDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 S ONARGA 40.67N 88.02W
08/30/2014 IROQUOIS IL LAW ENFORCEMENT
WATER OF AN UNKNOWN DEPTH FLOWING ACROSS HIGHWAY
45...HIGHWAY DEPARTMENT HAS BEEN DISPATCHED TO PUT UP
BARRICADES.
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:05 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois | 3 hr |
| Aug 30, 8:09 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
| Aug 30, 11:43 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Livingston | 6 hr |
| Aug 31, 1:59 AM CDT | Areal Flood Warning | LOT | Ford, Iroquois, Livingston | 8 hr |
| Aug 31, 2:45 PM CDT | Small Craft Advisory | LOT | 30 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.